Skip to main content

Does Cephalexin Cause Increased Sensitivity to Sun Exposure?

Answers

ivymasters 10 May 2022

I am taking Cephalexin 500 mg., and I just experienced sun sensitivity right through my clothing. I was cold in my office and stepped out to warm up in the sun. When I went to the bathroom, right after, I noticed that everywhere the heat of the sun had hit me was beet red. I was only standing in the sun for 9 minutes. I was wearing thicker non-stretch dark jeans, and the sun even penetrated them. I have only taken this for one full day.

Votes: +0
suzanne66 26 July 2010

Cephalexin does not have increased sensitivity to the sun as a listed side effect, unlike some antibiotics .
You will not need to take extra precautions to avoid sunburn during sun exposure although it is always important to follow everyday sun safe techniques to reduce sun damage to your skin.

For more information on side effects:
https://www.drugs.com/sfx/cephalexin-side-effects.html

Votes: +0
mikeheyt 1 Aug 2017

This information is incorrect. There are case reports of photosensitivity to Cephalexin. Most common in females between 45-60. Quote from patient:
“... I was out in the sun for half the day doing some work outside, and I got horribly burnt and a bad sun rash. So just try to avoid the sun while on this medication... ”

Premuti 26 Nov 2018

Yes it is sun sensitive! I am a 54 year old female and just completed 2 courses of 10 capsules and got bad skin rashes and sunburn from sun exposure. GPs and other doctors need to be aware of this so information can be given.

Drugs.com free discount card

Related topics

sunburn, cephalexin

Further information

Similar questions

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.